Alert archive / Colorado / Wind Advisories in 2015
Wind Advisory 7, NWS Grand Junction, CO
NWS Grand Junction, CO issued this wind advisory at Nov 18, 2015, 9:00 AM MST for 4 counties in Colorado. It took effect at Nov 18, 2015, 10:00 AM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2015, 9:00 AM MST (16:00 UTC)
- In effect from
- Nov 18, 2015, 10:00 AM MST
- Expired
- Nov 18, 2015, 5:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Grand Junction, CO
Counties Garfield County, CO, Moffat County, CO, Rio Blanco County, CO, Routt County, CO
The radar
The Grand Junction radar (KGJX), 128 km from the middle of the area, began a volume at 16:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 4.0 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1299 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
034 WWUS75 KGJT 181600 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 900 AM MST WED NOV 18 2015 COZ001-002-190000- /O.NEW.KGJT.WI.Y.0007.151118T1700Z-151119T0000Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- INCLUDING THE CITIES OF...CRAIG...HAYDEN 900 AM MST WED NOV 18 2015 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR MOFFAT AND WESTERN ROUTT COUNTY... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * LOCATIONS INCLUDE DINOSAUR NATIONAL MONUMENT AND THE CITIES OF MAYBELL...CRAIG AND HAYDEN. * TIMING...WINDS WILL INCREASE LATE THIS MORNING AND WILL CONTINUE THROUGH THE AFTERNOON. THE STRONGEST WINDS WILL OCCUR BETWEEN NOON AND 3 PM. * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...STRONG CROSSWINDS WILL OCCUR ALONG HIGHWAY 13 AND ALL OTHER NORTH-SOUTH ROADS. HIGH PROFILE VEHICLES AND THOSE TOWING TRAILERS WILL BE AFFECTED BY THESE STRONG GUSTY WINDS. WIND SENSITIVE OPERATIONS WILL BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
1 follow-up statement
308 WWUS75 KGJT 182357 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 457 PM MST WED NOV 18 2015 COZ001-002-190100- /O.EXP.KGJT.WI.Y.0007.000000T0000Z-151119T0000Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- INCLUDING THE CITIES OF...CRAIG...HAYDEN 457 PM MST WED NOV 18 2015 ...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... WINDS WILL GRADUALLY SETTLE DOWN NOW THAT SUNSET HAS ARRIVED. HOWEVER A FEW GUSTS NEAR 40 MPH WILL STILL BE POSSIBLE OVER THE HIGHER RIDGELINES OVER THE NEXT 1 TO 2 HOURS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at Nov 18, 3:52 AM MST, 5 hours 8 minutes earlier.
Area forecast discussion, Nov 18, 3:52 AM MST, 5 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 352 AM MST WED NOV 18 2015 .SHORT TERM...(TODAY THROUGH THURSDAY) ISSUED AT 352 AM MST WED NOV 18 2015 LIGHT SHOWERS IN NORTHWEST FLOW BEGAN LAST EVENING IN RESPONSE TO INCREASING OROGRAPHIC LIFT DRIVEN BY STRENGTHENING 7H LEVEL WINDS. MOISTURE SOURCE WAS PRIMARILY RESIDUAL BUT WILL BE SUSTAINED BY AN INFLUX FROM THE NORTHWEST AHEAD OF AN APPROACHING SHORT-WAVE TROUGH. SHOWERS SHOULD INCREASE DURING THE DAY AS THE TROUGH PUSHES OVER THE NORTHERN ZONES DURING THE AFTERNOON...DRIVING NORTHWEST WINDS INTO THE 25 TO 30 KT RANGE WHILE ALSO ADDING A DYNAMIC LIFT COMPONENT TO THE EQUATION. HOWEVER...LIMITING FACTOR ARE THE LAPSE RATES WHICH ARE RELATIVELY STABLE RANGING FROM 3.5 TO 4.5 C/KM. GAVE SOME THOUGH TO EXPANDING THE WINTER WEATHER ADVISORY INTO THE FLAT TOPS AND OVER VAIL PASS BUT QPF AND WIND DON/T SUPPORT IT AT THIS TIME. LATER SHIFTS ARE ENCOURAGE TO REVISIT THIS POTENTIAL. SNOW WINDS DOWN THIS EVENING AND LARGELY DIMINISHES TONIGHT AS DRYING AND SUBSIDENCE TAKE OVER. THE NORTH WILL REMAIN UNDER STRONG FLOW ALOFT ON THURSDAY SO EXPECT WINDY CONDITIONS WILL CONTINUE OVER THE PARK AND GORE RANGES AND THE FLAT TOPS. GENERAL TROUGHINESS TO THE NORTHWEST MAY GENERATE ADDITIONAL LIGHT SHOWERS THURSDAY AFTERNOON. THE REST OF THE FORECAST AREA WILL EXPERIENCE CONTINUED DRY CONDITIONS TODAY AND THURSDAY. EXPECT TEMPERATURES TO CONTINUE TO MODERATE BUT WILL REMAIN BELOW SEASONAL NORMS BOTH TODAY AND THURSDAY. .LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY) ISSUED AT 352 AM MST WED NOV 18 2015 THE NEXT WAVE ALONG THE POLAR FRONT WILL DROP INTO NORTHERN CO AND UT LATE THU THROUGH FRI NIGHT. THE FRONT SHOULD BE THROUGH NW CO AND DROP DOWN THROUGH THE FRONT RANGE FRIDAY AFTERNOON. THE MODELS INDICATE THE FRONT MAY GET HUNG UP OVER THE TAVAPUTS PLATEAU DURING THE DAY FRIDAY THEN CONTINUE MOVING SOUTH TO THE FOUR CORNERS BY EARLY SAT MORNING. THE ADDED INSTABILITY FROM THE FRONT WILL HELP THE NORTHWESTERLY OROGRAPHIC FLOW TO PRODUCE ENHANCED SNOWFALL OVER THE CO NW MTS LATE THU NIGHT THROUGH FRIDAY. SNOWFALL WILL TRAVEL SOUTH ALONG WITH THE FRONT AND FOCUS ALONG THE CONTINENTAL DIVIDE UNTIL THE FRONT EXITS THE AREA TO THE SOUTH SAT MORNING. SAT THRU MON TEMPERATURES WILL GRADUALLY REBOUND UNDER WEAK RIDGING AND DRY CONDITIONS. TUE REMAINS A BIT OF A QUESTION MARK. THE GFS AND ECMWF BOTH SHOW A TROUGH DEVELOPING OVER THE PACIFIC NORTHWEST AND FLOW OVER THE FORECAST AREA CHANGING TO THE WEST AND SOUTHWEST. THE GFS EJECTS A STRONGER SHORTWAVE TROUGH AHEAD OF THE STRENGTHENING PACNW TROUGH. THE GFS BRINGS MORE MOISTURE AND HIGHER PRECIP CHANCES TO THE FORECAST AREA TUE THAN DOES THE EC. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING) ISSUED AT 352 AM MST WED NOV 18 2015 MOIST NORTHWEST FLOW WILL KEEP OROGRAPHIC CLOUDS AND SHOWERS OVER MANY OF THE NORTHERN AND CENTRAL FOR THE NEXT 24 HOURS...CREATING WIDESPREAD TERRAIN OBSCURATION. SNOW WITH BLOWING SNOW WILL CONTINUE OVER THE NORTHERN HALF OF THE AREA WHERE MOISTURE IS THE DEEPEST. IN THE LOWER ELEVATIONS WHERE FORECAST TERMINALS ARE LOCATED IT APPEARS LOW CIGS WILL BE THE MAIN IMPACTS WITH MVFR LIKELY AT KASE IN THIS FLOW. KRIL...KEGE AND KASE WILL ILS BREAK POINTS. CONDITIONS WILL IMPROVE TONIGHT. && .GJT WATCHES/WARNINGS/ADVISORIES... CO...WINTER WEATHER ADVISORY UNTIL 6 PM MST THIS EVENING FOR COZ004. UT...NONE. && SHORT TERM...NL LONG TERM...CC AVIATION...CC
Hazardous weather outlook, Nov 18, 3:21 AM MST, 5 hours 39 minutes before
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
In the hours before
Local storm report, Nov 18, 6:40 AM MST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
640 AM MST WED NOV 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 AM HEAVY SNOW MONUMENT (HIGHWAY 550) 37.97N 107.66W
11/18/2015 M33.0 INCH OURAY CO CAIC
3 DAY SNOWFALL. WATER EQUIV 2.75 INCHES.
&&
EVENT NUMBER GJT1501293
DCLocal storm report, Nov 18, 6:41 AM MST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
641 AM MST WED NOV 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 AM HEAVY SNOW RED MOUNTAIN PASS 37.90N 107.70W
11/18/2015 M30.0 INCH OURAY CO CAIC
3 DAY SNOWFALL. WATER EQUIV 2.65 INCHES.
&&
EVENT NUMBER GJT1501294
DCLocal storm report, Nov 18, 6:47 AM MST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
647 AM MST WED NOV 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 AM HEAVY SNOW MOLAS PASS 37.73N 107.70W
11/18/2015 M17.0 INCH SAN JUAN CO CAIC
3 DAY SNOWFALL. WATER EQUIV 1.70 INCHES.
&&
EVENT NUMBER GJT1501295
DCLocal storm report, Nov 18, 6:48 AM MST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
648 AM MST WED NOV 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 AM HEAVY SNOW COAL BANK PASS 37.70N 107.78W
11/18/2015 M15.0 INCH SAN JUAN CO CAIC
3 DAY SNOWFALL. WATER EQUIV 1.30 INCHES.
&&
EVENT NUMBER GJT1501296
DCNearby
Wind Advisories in Colorado, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.